SSRI antidepressants


My GP has given me citalopram for anxiety, but I'm worried about taking it, because I am aware that it can affect the electrical rhythm of the heart.I know Symbicort can also do this and it already gives me quite noticeable palpitations for the first hour after I take it. I'm on a high dose of symbicort and so I'm worried about interactions.

I don't want to tell my GP how to do her job (she's lovely!) but I am worried.

Does anyone else take an ssri antidepressant as well as Symbicort?


8 Replies

  • i take Symbicort it can affect the electrical rhythm of the heart thats correct it affects mine but only for 10 mins did the gp no you take symbicort ? ?

    hope u are ok


  • Thanks Matt. She knows I am but I got the impression she didn't really think about it tbh. Maybe I should just trust her! I don't think they know I get palpitations with the symbicort as I've never really mentioned it.

  • Hi emc,

    I haven't taken them together but a frw years ago I was on citalopram for pnd and didn't get any palpitations however I do get palpitations with the symbicort.

    Take care. X

  • Thanks Angelica. I hope you're doing ok now. Were you on both together? x

  • It might be best if you ring the asthma nurse for asthmaUK, phone number top left of each page

  • Hi em,

    I'm fine now :-D

    No, I didn't take them together.


  • I take an unlicensed dose of Symbicort, plus 40mg of Citalopram for the past 5 years and have had no problems what so ever, but if having issues with side effects always best to refer back to original prescriber.

  • Hi, I take citalopram 20mg for anxiety, and like you I have noticed that I am getting increased heart palpitations, Im on symbicort, but that has never affected me, im sure its the citalopram, Im seeing my consutant tomorrow, so I will find out from her, as my GP put me on these, to see if its worth taking them because it is quite scary!

You may also like...